MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND C5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND C5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 58-00-00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova (b)(4) manufactures the c5 system.The incident occurred in (b)(6).A livanova field service representative was dispatched to the facility to investigate.The service representative was able to confirm the reported issue and traced the failure to a defective pump head.The pump head was replaced to resolve the reported issue.Subsequent functional verification testing was completed without further issues and the unit was returned to service.The pump head was requested back for further investigation.A review of the dhr could not identify any deviations or nonconformities relevant to the issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova (b)(4) received a report that a c5 system displayed an error message during setup.There was no patient involvement.
 
Additional Manufacturer Narrative
The pump head was requested and returned to livanova (b)(4) for further investigation.Here the reported issue could be reproduced and the root cause was traced to defective component.

Brand Name
C5 SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstr. 25
munich 80939
GM  80939
MDR Report Key7841242
Report Number9611109-2018-01208
Device Sequence Number16640851
Product Code DTQ
UDI-Device Identifier04033817900924
UDI-Public010403381790092411171113
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093882
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number58-00-00
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer09/24/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1